From Georgia, USA:
My 11 year old son was diagnosed with type 1 diabetes 18 months ago. His blood sugar control is very good, but some nights he will wake up in the middle of the night feeling low, while other times he will not which results in rebound hyperglycemia. How should we treat a rebound hyperglycemia in the morning? Do we maintain his regular insulin dose or do we treat the high blood sugar with additional insulin? Is there any reason why he doesn't always awake when he goes low overnight?
Lows don't always awaken you, so that doesn't surprise me at all. What to do depends on how much insulin is left working. I do tend to correct for the high as per usual protocols, but you'll have to just see for yourself. Try that and if it makes him low, then back off.
Original posting 27 Mar 2001
Posted to Daily Care
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.